Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 24, NWS Amarillo, TX

May 6, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 6, 2014, 3:20 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2014, 3:20 AM CDT (08:20 UTC)
In effect from
May 7, 2014, 10:00 AM CDT
Expired
May 7, 2014, 9:48 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5355 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WWUS84 KAMA 060820
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
320 AM CDT TUE MAY 6 2014

OKZ001>003-TXZ001>020-062100-
/O.UPG.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/
/O.NEW.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/
/O.CON.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
320 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE ENTIRE PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS ON TODAY
  AND WEDNESDAY.

* RELATIVE HUMIDITY...3 TO 8 PERCENT BOTH THIS AFTERNOON AND AGAIN
  WEDNESDAY AFTERNOON.

* TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
  ARE EXPECTED TO BE MET AROUND 10 AM THIS MORNING AND AGAIN 10 AM
  WEDNESDAY MORNING AND CONTINUE UNTIL AROUND 10 PM THIS EVENING AND
  11 PM WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED
WITH RECENT ABOVE NORMAL TEMPERATURES AND THE ONGOING DROUGHT...WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND
SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS
POSSIBLE.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
5 follow-up statements
671 
WWUS84 KAMA 062030
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT TUE MAY 6 2014

OKZ001>003-TXZ001>020-070300-
/O.CON.KAMA.FW.W.0023.000000T0000Z-140507T0300Z/
/O.CON.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE
PANHANDLES...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
ENTIRE PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS THROUGH
  THIS EVENING AND SOUTHWEST 25 TO 35 MPH ON WEDNESDAY.

* RELATIVE HUMIDITY...3 TO 8 PERCENT THROUGH THIS EVENING AND 5 TO
  10 PERCENT WEDNESDAY AFTERNOON AND EVENING.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THROUGH 10 PM THIS EVENING. CRITICAL AND EXTREMELY CRITICAL FIRE
  WEATHER CONDITIONS WILL DEVELOP AGAIN AROUND 10 AM WEDNESDAY AND
  CONTINUE UNTIL AROUND 11 PM WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
DANGEROUS WIND DRIVEN WILDFIRES. DO NOT THROW CIGARETTES ONTO THE
GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING
SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT
MAY PRODUCE OUTDOOR FLAMES OR SPARKS...AND DELAY ALL PLANS TO ATTEMPT
CONTROLLED BURNING.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

JACKSON
484 
WWUS84 KAMA 070253
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT TUE MAY 6 2014

OKZ001>003-TXZ001>020-071230-
/O.EXP.KAMA.FW.W.0023.000000T0000Z-140507T0300Z/
/O.CON.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
953 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES... 
...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS ON
  WEDNESDAY.

* RELATIVE HUMIDITY...5 TO 10 PERCENT WEDNESDAY AFTERNOON AND
  EVENING.

* TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
  ARE EXPECTED TO DEVELOP AROUND 10 AM WEDNESDAY AND CONTINUE UNTIL
  AROUND 11 PM WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
989 
WWUS84 KAMA 070834
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 AM CDT WED MAY 7 2014

OKZ001>003-TXZ001>020-072100-
/O.CON.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 AM CDT WED MAY 7 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS TODAY.

* RELATIVE HUMIDITY...5 TO 10 PERCENT THIS AFTERNOON AND 
  EVENING.

* TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER 
  CONDITIONS ARE EXPECTED TO DEVELOP AROUND 10 AM TODAY AND 
  CONTINUE UNTIL AROUND 11 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

MOULTON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
843 
WWUS84 KAMA 072041
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT WED MAY 7 2014

OKZ001>003-TXZ001>020-080400-
/O.CON.KAMA.FW.W.0024.000000T0000Z-140508T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
341 PM CDT WED MAY 7 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
  ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

14
044 
WWUS84 KAMA 080248
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT WED MAY 7 2014

OKZ001>003-TXZ001>020-080400-
/O.CAN.KAMA.FW.W.0024.000000T0000Z-140508T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
948 PM CDT WED MAY 7 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING.

WINDS HAVE DIMINISHED...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO
AN END.

$$

JC

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 11:03 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 5, 11:03 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT MON MAY 5 2014

.AVIATION...
THE FRONTAL BOUNDARY TO THE SOUTH OF GUY SHOULD LIFT NORTH OF THE GUY
TAF SITE EARLY THIS MORNING...BRINGING SOUTHWEST WINDS BACK TO THE
SITE. THE DHT AND AMA TAF SITES WILL HAVE SOUTHWEST WINDS THROUGH THE PERIOD.

WINDS WILL PICK UP AT ALL SITES BY MID TO LATE MORNING INTO THE 20 TO
25 KNOT RANGE WITH HIGHER GUSTS AND THEN THEY WILL DECREASE INTO THE
10 TO 15 KNOT RANGE AROUND SUNSET. SKIES WILL REMAIN VFR WITH HIGH
CLOUDS MOVING ACROSS.

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT MON MAY 5 2014/

AVIATION...
SOUTHWEST WINDS AT 10 TO 15 KNOTS OVERNIGHT WILL PICK UP INTO THE 20
TO 25 KNOT RANGE WITH HIGHER GUSTS TUESDAY MORNING. SKIES WILL REMAIN
VFR WITH SOME HIGH CLOUDS MOVING OVER.

PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 5 2014/

DISCUSSION...TONIGHT THROUGH THIS WEEKEND

TONIGHT...
A WARM AFTERNOON WILL GIVE WAY TO A WARM AND BREEZY NIGHT WITH LOWS
GENERALLY IN THE 50S AND 60S.

TUESDAY AND WEDNESDAY...
WIND SPEEDS WILL BE UP THESE DAYS WITH THE STRONGER WINDS OF THE 2
DAYS EXPECTED WEDNESDAY. WINDS SHOULD STAY BELOW ADVISORY CRITERIA
TUESDAY WITH AFTERNOON SPEEDS OF 25-30 MPH AND GUSTS TO 40 MPH. ON
WEDNESDAY...EXPECT SPEEDS TO INCREASE TO 30-35 MPH WITH GUSTS TO 50
MPH.

GIVEN SW DIRECTION BOTH DAYS...THESE WINDS WILL LIKELY BE ABLE TO
TAP A DRY DUSTY SOURCE REGION S AND W OF THE PANHANDLES AND HAVE
ADDED BLOWING DUST TO THE FORECAST FOR BOTH DAYS. EVEN IF ADVECTED
DUST FROM SW OF THE CWA ISN'T ALL THAT IMPRESSIVE...LOCALIZED
BLOWING DUST DOWNWIND OF NON-IRRIGATED FIELDS WILL CERTAINLY BE
NOTED.

WEDNESDAY NIGHT...
THE DRYLINE TRIES TO RETREAT TO THE ERN TEXAS PANHANDLE WED EVENING
BEFORE THE MAIN UPR LEVEL SYSTEM CROSSES AND BRINGS A PACIFIC COLD
THROUGH TO SWEEP ANY LINGERING GULF MOISTURE WELL EAST OF THE AREA.
IF ENOUGH MOISTURE CAN GET BACK INTO AREAS LIKE CANADIAN, WHEELER,
WELLINGTON, AND CLARENDON...A FEW ELEVATED STORMS WOULD BE LIKELY TO
ERUPT AS DEEP SYNOPTIC FORCING ENCOUNTERS THE MOISTURE. HOWEVER...
GIVEN THE EVER PRESENT SKEPTICISM ON HOW MUCH MOISTURE WILL ACTUALLY
MAKE IT BACK INTO THE PANHANDLES, WILL CONTINUE TO HOLD ONTO ONLY
VERY LOW PRECIP CHCS OVERNIGHT IN THE SE TX PANHANDLE WED NIGHT.

THURSDAY...
WILL BE WARM BUT NOT HOT AHEAD OF AN APPROACHING COLD FRONT THAT
WILL PUSH THROUGH THU NIGHT.

FRIDAY...
WILL AGAIN BE WARM BUT NOT HOT AS THE COLD FRONT TURNS INTO A WARM
FRONT AND HEADS BACK NORTH...MEANING SW TX PANHANDLE LOCATIONS WILL
BE THE WARMEST.

THIS WEEKEND...
IS LOOKING MORE AND MORE LIKELY TO BE A HOT AND DRY ONE. WINDS WILL
PROBABLY BE STRONGER ON SUN THAN SAT.

A PEEK BEYOND...
CONFIDENCE BECOMES LESS AND LESS VERY LATE IN THE FORECAST PERIOD AS
MED RANGE MODELS BEGIN TO DIVERGE ON THE HANDLING OF A SUBSTANTIAL
JET CORE SET TO MAKE LANDFALL IN NRN CA EARLY THIS WEEKEND. MODEL
PREFERENCE LIES WITH THE ECMWF FOR THIS SYSTEM WHICH DEPICTS A MEAN
WRN CONUS TROUGH AND THE TYPE OF SETUP THAT COULD RESULT IN MULTIPLE
GREAT PLAINS SVR EPISODES. RIGHT NOW, IF THE ECMWF WERE TO PAN
OUT...IT LOOKS LIKE THESE EPISODES WOULD GENERALLY BE EAST OF THE
PANHANDLES...BUT WE'LL MONITOR POSITIONING OF THE POTENTIAL WRN
CONUS TROUGH.

SIMPSON

FIRE WEATHER...

TUESDAY AND WEDNESDAY ARE THE MOST CONCERNING FIRE WEATHER DAYS THIS
WEEK, THOUGH PARTS OF THE PANHANDLES COULD ALSO SEE CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AND SUNDAY. FUELS ARE NEARLY AS DRY AS
THEY CAN BE...AND OVERNIGHT RH RECOVERIES WILL BE VERY MINIMAL
TONIGHT AND TUESDAY NIGHT...MEANING FUELS WILL REMAIN INCREDIBLY
DRY. BOTH AFTERNOONS WILL FEATURE RH VALUES IN THE MID SINGLE DIGITS
AND WINDY CONDITIONS...WITH WEDNESDAY BEING THE WINDIER OF THE 2.

A FEW SMALL FIRES IN THE PANHANDLES THE PAST 2 DAYS AND SEVERAL
FIRES A FEW COUNTIES OVER THE STATE LINE IN WRN OKLAHOMA GIVE US
REASON TO BELIEVE THAT THERE ARE AREAS RIPE FOR A LARGE FIRE START
TOMORROW OR WEDNESDAY...ESPECIALLY IN THE EASTERN PANHANDLES. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TUESDAY
AND ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY.

ONE THING THAT WILL BE INTERESTING TO NOTE WILL BE THE AMOUNT OF
BLOWING DUST TOMORROW. AS HAS BEEN MENTIONED BEFORE...THERE IS SOME
ANECDOTAL EVIDENCE INDICATING VERY DUSTY DAYS HAVE COINCIDED WITH
LIMITED WILDFIRE ACTIVITY...MEANING THE DUST MAY BE HELPING REDUCE
THE WILDFIRE DANGER. THIS THEORY REMAINS UNTESTED FORMALLY IN THE
PANHANDLES...BUT THOUGHT IT WAS WORTH NOTING.

SIMPSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

15/08
Hazardous weather outlook, May 5, 8:54 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT MON MAY 5 2014

OKZ001>003-TXZ001>020-061400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
854 PM CDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AND WEDNESDAY ACROSS ALL OF THE PANHANDLES.
ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN
THE SOUTHERN TEXAS PANHANDLE THURSDAY AND ACROSS THE MUCH OF THE
PANHANDLES SUNDAY.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE WEDNESDAY NIGHT. IF ANY THUNDERSTORMS DEVELOP... THEY
COULD BECOME STRONG WITH LARGE HAIL THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH THURSDAY
AND AGAIN ON SUNDAY.

GOEHRING

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.